Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Stomach gas on sitting or lying down. Taking ranitidine, no relief. Due to excess vegetable intake?

Good day, For a while now, I have been having so much painful stomach gas, mostly while i sit or lay down. I recently ate too fast, and had a lot of vegetables. Perhaps could this be the source? I have so much Ranitidine , HCO3 and other remedies to calm it down to no avail. I cannot belch properly. So please help!!
Asked On : Fri, 26 Oct 2012
Answers:  2 Views:  140
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Allergist and Immunologist 's  Response
You definitely need to go in for a visit to a Gastroenterologist for a upper GI endoscopy to ensure you do not have severe esophagitis or gastritis secondary to an ulcer, or H Pylori disease.
The treatments are different and simply taking PPI or H2 antagonists (like ranitidine) without much relief for a long time is not recommended.
Try and cut out spicy foods, fizzy drinks or late night meals until this is sorted.
Answered: Fri, 26 Oct 2012
I find this answer helpful
General & Family Physician Dr. Michelle Gibson James's  Response
Hi, thanks for using healthcare magic

Excess air or bloating can be related to GERD, overeating, lactose intolerance, constipationn, air swallowing,weight gain. Some vegetables can make it worse such as brussel sprouts, turnips and cabbage,so you may want to avoid these.
You may need to use a proton pump inhibitor (pantecta, prilosec, losec, ogastro, nexium) which may work better than the ranitidine. Eat slowly and use small meals.Avoid spicy, fatty, acidic foods. Lose weight if there is any excess weight. Avoid laying down within 2 hrs of eating.

I hope this helps and you feel better soon
Answered: Fri, 26 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor